MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25387
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After the doctor place the whole device into the bile duct, they unlock the pusher, try to push the pusher in, but it stuck, they cannot push the pusher in.So they use another new device.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.After the doctor place the whole device into the bile duct, they unlock the pusher, try to push the pusher in, but it stuck, they cannot push the pusher in.So they use another new device.
 
Additional Manufacturer Narrative
1 x oacl-11.5-12 of lot number cf1516559 was returned to cirl for an evaluation.It was returned open and used in it¿s original packaging.1 x oacl-11.5-12 of lot number cf1516559 was evaluated in laboratory on 04th of october 2019 in summary the following results were observed in the lab evaluation.The stent appears to be used with forceps marks present.The pushing catheter and guiding catheter were observed to have bend marks.A functional test was performed, the stent deployed with minor resistance felt when advancing the pushing catheter.Prior to distribution, all oacl-11.5-12 are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for oacl-11.5-12 device of lot number cf1516559 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue affects the entire lot # cf1516559; upon review of complaints this failure mode has occurred previously with this lot # cf1516559.The instructions for use, ifu0096-1, which accompanies this device warns of the following ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ ¿ wire guide diameter and inner lumen of wire-guided device must be compatible.¿ ¿fluoroscopically monitor radiopaque band(s) on guiding catheter.When a sufficient length of guiding catheter is above majority of stricture, disconnect luer lock fitting on introducer.Important: a sufficient portion of guiding catheter must be above stricture prior to stent positioning.¿ ¿maintain position of guiding catheter and advance stent into desired position using pushing catheter.¿ there is not enough evidence to suggest that the user did not follow the instruction for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the user applying a large amount of force while trying to advance it through the patient¿s anatomy which in turn caused the pushing and guiding catheters to receive damage thus causing the introduction system not to function correctly, and the stent was not placed.Further questions were requested regarding this incident and no further information is forthcoming from the customer.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According the initial reporter, the patient did not require any additional procedures or report any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9213179
Report Number3001845648-2019-00557
Device Sequence Number18937150
Product Code FGE
UDI-Device Identifier00827002253872
UDI-Public(01)00827002253872(17)210704(10)CF1516559
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Model NumberG25387
Device Catalogue NumberOACL-11.5-12
Device Lot NumberCF1516559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/23/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight65